Alert archive / Kansas / High Wind Warnings in 2011

High Wind Warning 1, NWS Topeka, KS

June 9, 20116 counties in Kansas

NWS Topeka, KS issued this high wind warning at Jun 9, 2011, 10:20 PM CDT for 6 counties in Kansas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 10:20 PM CDT (03:20 UTC)
Expired
Jun 10, 2011, 1:00 AM CDT
In force
3 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 10:45 PM CDTNON-TSTM WND DMGOttawa, KSNUMEROUS LARGE TREE BRANCHES BLOWN DOWN WHICH ALSO TOOK POWER LINES.
Jun 9, 10:53 PM CDTNON-TSTM WND DMG3 Ne Lyndon, KSTREES BLOWN DOWN IN VASSAR.
Jun 9, 10:55 PM CDTNON-TSTM WND DMGOttawa, KSTREE BLOWN DOWN ONTO A CAR. MANY POWER LINES DOWNED FROM POMONA TO OTTAWA.
Jun 9, 11:20 PM CDTNON-TSTM WND DMGBaldwin City, KSPOWER LINES BLOWN DOWN. TIME ESTIMATED.
Jun 10, 12:15 AM CDTNON-TSTM WND DMG3 E Centropolis, KSSPOTTER REPORTS SHED DOORS BLOWN DOWN AND MULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2854 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2854 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS73 KTOP 100320
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1020 PM CDT THU JUN 9 2011

...STRONG WINDS IN EAST CENTRAL KANSAS...

.OUT FLOW FROM SHOWERS MOVING ACROSS EAST CENTRAL KANSAS WAS
CAUSING STRONG SOUTH WINDS OF 45 TO 65 MPH ACROSS PORTIONS OF LYON
AND FRANKLIN COUNTIES. THESE WINDS CAN EXPECTED TO ALSO OCCUR IN
PARTS OF OSAGE...COFFEY AND ANDERSON COUNTIES THROUGH ABOUT
MIDNIGHT.

KSZ054>056-058-059-100500-
/O.NEW.KTOP.HW.W.0001.110610T0320Z-110610T0500Z/
LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
1020 PM CDT THU JUN 9 2011

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* STRONG WINDS WILL OCCUR OVER PARTS OF LYON...COFFEY...FRANKLIN...
  OSAGE AND ANDERSON COUNTIES.

* TIMING...THROUGH MIDNIGHT.

* WINDS...45 TO 65 MPH

* IMPACTS...THESE WINDS MAY BLOW DOWN LARGE BRANCHES AND CAUSE
  OTHER DAMAGE.

* THESE WINDS WERE A RESULT OF STRONG OUT FLOW FROM AN AREA OF
  WEAKENING SHOWERS OVER EAST CENTRAL KANSAS. TEMPERATURES MAY
  RISE SIGNIFICANTLY AS THE STRONG WINDS OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

&&

$$
3 follow-up statements
120 
WWUS73 KTOP 100436
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1136 PM CDT THU JUN 9 2011

...STRONG WINDS IN EAST CENTRAL KANSAS...

.OUT FLOW FROM SHOWERS MOVING ACROSS EAST CENTRAL KANSAS WAS
CAUSING STRONG SOUTH WINDS OF 45 TO 65 MPH ACROSS PORTIONS OF
LYON AND FRANKLIN COUNTIES. THESE WINDS CAN EXPECTED TO ALSO
OCCUR IN PARTS OF OSAGE...COFFEY AND ANDERSON COUNTIES THROUGH
ABOUT MIDNIGHT.

KSZ054-055-058-100545-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-110610T0500Z/
LYON-OSAGE-COFFEY-
INCLUDING THE CITY OF...EMPORIA
1136 PM CDT THU JUN 9 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONG WINDS HAVE SUBSIDED IN THE AREA SO THE HIGH WIND
WARNING HAS BEEN CANCELLED.

$$

KSZ056-059-100545-
/O.EXP.KTOP.HW.W.0001.000000T0000Z-110610T0500Z/
FRANKLIN-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
1136 PM CDT THU JUN 9 2011

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT. 


* STRONG WINDS WILL OCCUR OVER PARTS OF FRANKLIN AND ANDERSON COUNTIES.

* TIMING...THROUGH MIDNIGHT.

* WINDS...5O TO 65 MPH

* IMPACTS...THESE WINDS MAY BLOW DOWN LARGE BRANCHES AND CAUSE 
  OTHER DAMAGE. 

* THESE WINDS WERE A RESULT OF STRONG OUT FLOW FROM AN AREA OF 
  WEAKENING SHOWERS OVER EAST CENTRAL KANSAS. TEMPERATURES MAY 
  RISE SIGNIFICANTLY AS THE STRONG WINDS OCCUR. 


$$

KSZ040-100545-
/O.EXA.KTOP.HW.W.0001.000000T0000Z-110610T0500Z/
DOUGLAS-
INCLUDING THE CITY OF...LAWRENCE
1136 PM CDT THU JUN 9 2011

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* STRONG WINDS WILL OCCUR OVER SOUTHERN DOUGLAS COUNTY.

* TIMING...THROUGH MIDNIGHT.

* WINDS...50 TO 65 MPH

* IMPACTS...THESE WINDS MAY BLOW DOWN LARGE BRANCHES AND CAUSE 
  OTHER DAMAGE. 

* THESE WINDS WERE A RESULT OF STRONG OUT FLOW FROM AN AREA OF 
  WEAKENING SHOWERS OVER EAST CENTRAL KANSAS. TEMPERATURES MAY 
  RISE SIGNIFICANTLY AS THE STRONG WINDS OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

&&

$$
217 
WWUS73 KTOP 100458
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1158 PM CDT THU JUN 9 2011

...STRONG WINDS IN EAST CENTRAL KANSAS...

.OUT FLOW FROM SHOWERS MOVING ACROSS EAST CENTRAL KANSAS WAS
CAUSING STRONG SOUTH WINDS OF 50 TO 65 MPH ACROSS PORTIONS OF
DOUGLAS COUNTY. 

KSZ056-059-100600-
/O.EXP.KTOP.HW.W.0001.000000T0000Z-110610T0500Z/
FRANKLIN-ANDERSON-
INCLUDING THE CITY OF...OTTAWA
1158 PM CDT THU JUN 9 2011

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT. 

THE HIGH WINDS HAVE MOVED EAST OF THE AREA THUS THE HIGH WIND
WARNING WILL BE ALLOWED TO EXPIRE.

$$

KSZ040-100600-
/O.EXT.KTOP.HW.W.0001.000000T0000Z-110610T0600Z/
DOUGLAS-
INCLUDING THE CITY OF...LAWRENCE
1158 PM CDT THU JUN 9 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM CDT FRIDAY. 

* STRONG WINDS WILL OCCUR OVER SOUTHERN DOUGLAS COUNTY.

* TIMING...THROUGH 1 AM.

* WINDS...50 TO 65 MPH

* IMPACTS...THESE WINDS MAY BLOW DOWN TREES AND CAUSE OTHER
  DAMAGE.

* THESE WINDS WERE A RESULT OF STRONG OUT FLOW FROM AN AREA OF 
  WEAKENING SHOWERS OVER EAST CENTRAL KANSAS. TEMPERATURES MAY 
  RISE SIGNIFICANTLY AS THE STRONG WINDS OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

&&

$$
364 
WWUS73 KTOP 100559
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1259 AM CDT FRI JUN 10 2011

KSZ040-100700-
/O.EXP.KTOP.HW.W.0001.000000T0000Z-110610T0600Z/
DOUGLAS-
INCLUDING THE CITY OF...LAWRENCE
1259 AM CDT FRI JUN 10 2011

...HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING.

THE HIGH WINDS ASSOCIATED WITH A DISSIPATING THUNDERSTORM COMPLEX
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI HAVE DIMINISHED...AND
THE HIGH WIND WARNING FOR DOUGLAS COUNTY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Jun 9, 6:35 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 9, 6:35 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CDT THU JUN 9 2011

...UPDATE TO AVIATION...

.DISCUSSION...

WARM AND UNSTABLE AIR MASS HAS SPREAD ACROSS MUCH OF EASTERN KANSAS
THIS AFTERNOON WIT TEMPERATURES IN THE LOW 90S AND DEWPOINTS
AROUND THE 70 DEGREE MARK. A FRONTAL BOUNDARY REMAINS ACROSS THE
NORTHERN COUNTIES...AT 20Z FROM GENERALLY THE SALINA AREA
NORTHEAST TOWARD ST JOSEPH MO. SURFACE LOW / TROF HAS NOSED INTO
THE SALINA AREA. SURFACE WINDS ALONG AND NORTH OF THE WARM FRONT
REMAIN EASTERLY WITH AREAS TO THE SOUTH A GUSTY SOUTH. STRONG
UPPER WAVE NOTED ON WV IMAGERY MOVING INTO CTRL KS ATTM...AND IS
EXPECTED TO INITIATE STORMS OVER THE NEXT HOUR OR SO ACROSS CTRL
KS AS IT INTERACTS WITH THE SURFACE BOUNDARY.

AS STORMS PROPAGATE EASTWARD...AIR MASS INSTABILITY AND STRONG LAPSE
RATES ARE ADDITIONALLY FAVORABLE FOR LARGE DESTRUCTIVE HAIL. AREAS
TO THE NORTH ALSO HAVE PRECIPITABLE WATER OF 1.5 INCHES OR HIGHER
AND LOCALLY HEAVY RAINFALL ALSO A THREAT. FRONT PUSHES THROUGH
MUCH OF THE AREA BY THE LATE EVENING HOURS AND THE FRONT HANGS UP
ACROSS THE FAR SOUTHERN COUNTIES.

NEXT SHORTWAVE WAVE AND ASSOCIATED LOW LEVEL JET IMPINGE ON THE
BOUNDARY OVER WEST CENTRAL KANSAS IN THE OVERNIGHT HOURS AND VEERS
OVER EASTERN KANSAS THROUGH THE DAY ON FRIDAY. SO AFTER A BRIEF
LULL IN THE EARLY MORNING HOURS...EXPECT ANOTHER ROUND OF SHOWERS
AND STORMS ON FRIDAY...ALTHOUGH THE SEVERE THREAT IS SHIFTED SOUTH
AND EAST ACROSS THE FORECAST AREA. 67

(FRIDAY NIGHT THROUGH SUNDAY)

ADDITIONAL RAINFALL IS EXPECTED OVER THE WEEKEND ALONG WITH THE
POTENTIAL OF HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING ALONG
WITH ELEVATED LEVELS IN RIVERS AND STREAMS. THE COLD FRONT IS
EXPECTED TO TRACK INTO EAST CENTRAL KANSAS FRIDAY NIGHT PROVIDING A
FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS NEAR THE
FRONT. SURFACE HIGH PRESSURE WILL BUILD SOUTH OVER THE CENTRAL
PLAINS BEHIND THE FRONT WHICH WILL REINFORCE BAROCLINICITY OVER
SOUTHERN KANSAS. FORECAST MODELS CONTINUE TO PROG THIS FRONT LIFTING
NORTH AS A WARM FRONT SATURDAY NIGHT INTO SUNDAY. AN UPPER TROUGH IS
EXPECTED TO DEEPEN ACROSS THE WESTERN UNITED STATES PRODUCING HEIGHT
FALLS ALOFT IN THE HIGH PLAINS. SURFACE LOW PRESSURE WILL DEVELOP IN
WESTERN KANSAS WITH THE PRESSURE GRADIENT STRENGTHENING OVER THE
CENTRAL PLAINS. MOISTURE TRANSPORT AIDED BY AN INCREASING LOW LEVEL
JET INTERACTING WITH THIS FRONTAL BOUNDARY WILL PRODUCE NUMEROUS
SHOWERS AND THUNDERSTORMS. SUFFICIENT LIFT ALONG WITH A MOIST
AIRMASS WITH PRECIPITABLE WATER VALUES OVER AN INCH SUPPORT A RISK
FOR LOCALLY HEAVY RAIN NEAR STRONGER THUNDERSTORMS. SHEAR AND
THERMAL PROFILES ALSO RAISE A CONCERN FOR MARGINALLY SEVERE
THUNDERSTORMS DURING THIS TIME FRAME. ANGLE

SUNDAY NIGHT THROUGH THURSDAY...SURFACE BOUNDARY MOVES NORTH SUNDAY
NIGHT INTO MONDAY.  THUNDERSTORMS WILL BE POSSIBLE ALONG THE
BOUNDARY SUNDAY NIGHT INTO MONDAY AFTERNOON...BUT WITH A SIGNIFICANT
DRY COLUMN MOVING NORTH WITH THE WAA...SHOULD SEE AN END TO MOST OF
THE CONVECTION BY LATE MONDAY NIGHT.  BOUNDARY REMAINS STATIONARY
OVER THE CWA OR SLIGHTLY NORTH ALONG THE KANSAS NEBRASKA BORDER
MONDAY INTO TUESDAY.  THUNDERSTORMS WILL BE POSSIBLE ALONG THE
BOUNDARY AND NORTH OF IT INTO NEBRASKA AS AS OPEN H5 WAVE MOVES INTO
THE INTER-MOUNTAIN WEST.  SURFACE LOW OVER THE WESTERN HIGH PLAINS
BEGINS TO MOVE NORTHEAST TUESDAY MORNING IN RESPONSE TO THE UPPER
WAVE MOVING ONTO THE PLAINS.  THIS IS EXPECTED TO PUSH THE BOUNDARY
FURTHER NORTH...AND SHOULD KEEP US DRY TUESDAY INTO TUESDAY NIGHT OR
MOST OF THE AREA.  ANY CHANCE FOR POPS WOULD REMAIN MAINLY ALONG THE
KS/NE BORDER AND NEAR THE SURFACE LOW OVER THE FAR WESTERN
COUNTIES.  BY WEDNESDAY AFTERNOON...BOUNDARY MOVES OVER THE CWA AS
NORTHERN TIER WAVES PUSHES IT SOUTH.  HOWEVER...BOUNDARY ESSENTIALLY
BECOMES WASHED OUT.  WITH SEVERAL SMALL IMPULSES EMBEDDED IN THE
FLOW BUT NO SIGNIFICANT UPPER LEVEL SUPPORT...KEPT ONLY SLIGHT
CHANCE POPS IN FOR WEDNESDAY THROUGH THURSDAY.  TEMPERATURES LOOK TO
BE A LITTLE WARMER THAN MOS INDICATES WITH 23C TO 26C 850 MB TEMPS
INDICATED IN THE MODELS.  OPTED TO BUMP TEMPS UP INTO THE 90'S FOR
TUESDAY WITH MOSTLY CLEAR SKIES...BUT BROUGHT TEMPS BACK INTO THE
UPPER 80'S FOR WEDNESDAY AS SURFACE BOUNDARY MOVES BACK OVER THE
AREA. BYRNE

&&

.AVIATION...

VFR EXPECTED OUTSIDE OF ANY CONVECTION THROUGH 09Z. THEREAFTER
EXPECT BOUNDARY TO MOVE THROUGH MHK AND BRING IN MVFR CIGS AND
VSBYS...THEN TOP AND FOE BY 10 OR 11Z. ADDED TEMPO GROUP FOR TSRA
THIS EVENING WITH HIGHEST THREAT THROUGH 04Z FRI. MVFR CIGS TO
CONTINUE THROUGH 17Z THEN BECOME VFR. ALSO COULD SEE MORE TSRA IN
THE AFTERNOON AT TOP AND FOE.

53

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 9, 3:34 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
334 PM CDT THU JUN 9 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-102045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
334 PM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING.
THE MAIN HAZARDS FROM STORMS ACROSS THE AREA TODAY ARE ISOLATED
TORNADOES AND LARGE DAMAGING HAIL...WITH DAMAGING WINDS AND HEAVY
RAINFALL ALSO A CONCERN AS THE STORMS PASS. THERE IS AN INCREASED
ISOLATED TORNADO RISK GENERALLY FROM ABILENE TO HIAWATHA...ALONG
AN EAST WEST FRONTAL BOUNDARY THERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FRIDAY AND
FRIDAY NIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE TO
THE SOUTH AND EAST OF THE KANSAS TURNPIKE FRIDAY AFTERNOON AND
EVENING.

THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY NIGHT INTO SUNDAY.
HEAVY RAIN WILL BE POSSIBLE BRINGING THE POTENTIAL OF LOCALIZED
FLOODING ALONG WITH RISES IN AREA RIVERS AND CREEKS. SOME
THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

In the hours before

Local storm report, Jun 9, 8:37 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
837 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             1 E ONAGA               39.49N 96.15W
06/09/2011  E1.75 INCH       POTTAWATOMIE       KS   EMERGENCY MNGR

&&

JW
Local storm report, Jun 9, 8:46 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
846 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             2 W CORNING             39.66N 96.06W
06/09/2011  E1.00 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

JW
Local storm report, Jun 9, 8:56 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
856 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             5 S SUMMERFIELD         39.91N 96.35W
06/09/2011  E0.75 INCH       MARSHALL           KS   PUBLIC

&&

MRC
Local storm report, Jun 9, 9:01 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
901 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             5 SE SUMMERFIELD        39.94N 96.28W
06/09/2011  E0.75 INCH       MARSHALL           KS   PUBLIC

&&

MRC
Local storm report, Jun 9, 9:19 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
919 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             6 SE SUMMERFIELD        39.93N 96.27W
06/09/2011  E1.00 INCH       MARSHALL           KS   PUBLIC

&&

MRC
Special weather statement, Jun 9, 9:33 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
933 PM CDT THU JUN 9 2011

KSZ055-056-058-059-100300-
ANDERSON-COFFEY-FRANKLIN-OSAGE-
933 PM CDT THU JUN 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSAGE...WESTERN
ANDERSON...COFFEY AND SOUTHWESTERN FRANKLIN COUNTIES...

THROUGH 1000 PM CDT...AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE
EAST AT 35 MPH ACROSS PORTIONS OF SOUTHERN OSAGE...WESTERN
ANDERSON...COFFEY AND SOUTHWESTERN FRANKLIN COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED OUTFLOW FROM THESE STORMS
ARE CAPABLE OF PRODUCING STRONG WINDS UP TO 50 MPH.

SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE LE ROY...
WAVERLY...WESTPHALIA...LONE ELM...WILLIAMSBURG...HARRIS AND COLONY.
MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 169 COULD
ALSO BE AFFECTED.

A TORNADO WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3804 9581 3843 9595 3844 9595 3850 9532
      3803 9522
TIME...MOT...LOC 0232Z 267DEG 29KT 3841 9577 3807 9569

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:30 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris26 min
Jun 9, 7:41 PM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley34 min
Jun 9, 8:06 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha, Pottawatomie39 min
Jun 9, 8:15 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Pottawatomie, Riley45 min
Jun 9, 8:22 PM CDTSpecial Weather StatementTOPShawnee23 min
Jun 9, 8:25 PM CDTSpecial Weather StatementTOPCoffey35 min
Jun 9, 8:33 PM CDTSpecial Weather StatementTOPCoffey27 min
Jun 9, 8:42 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha18 min
Jun 9, 8:44 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha61 min
Jun 9, 8:49 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Lyon41 min
Jun 9, 8:58 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha32 min
Jun 9, 9:33 PM CDTSpecial Weather StatementTOPAnderson, Coffey27 min
Jun 10, 3:58 AM CDTSpecial Weather StatementTOPDickinson, Geary32 min
Jun 10, 4:49 AM CDTSpecial Weather StatementTOPClay26 min
Jun 10, 5:21 AM CDTSpecial Weather StatementTOPRiley24 min
Jun 10, 5:46 AM CDTSpecial Weather StatementTOPPottawatomie29 min
Jun 10, 6:39 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey51 min

Nearby

High Wind Warnings in Kansas, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.